Alert archive / Georgia / River Flood Warnings in 2016

River Flood Warning 17, NWS Charleston, SC

May 30, 20164 counties in Georgia

NWS Charleston, SC issued this river flood warning at May 30, 2016, 8:36 PM EDT for 4 counties in Georgia. It took effect at May 30, 2016, 10:30 PM EDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 8:36 PM EDT (00:36 UTC)
In effect from
May 30, 2016, 10:30 PM EDT
Expired
Jun 3, 2016, 2:00 AM EDT
In force
3 days
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ogeechee River near Eden (EDEG1). The gauge peaked at 12.50 ft at Jun 1, 2016, 1:00 AM EDT.

actionminormoderate810121405/3005/3106/0106/0206/0306/04
Action stage
10 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02202500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

664 
WGUS42 KCHS 310036
FLWCHS


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT MON MAY 30 2016

GAC029-031-051-103-010036-
/O.NEW.KCHS.FL.W.0017.160531T0230Z-160603T0600Z/
/EDEG1.1.ER.160531T0230Z.160601T1200Z.160602T1800Z.NO/
836 PM EDT MON MAY 30 2016

The National Weather Service in Charleston has issued a 

* Flood Warning for 
  The Ogeechee River Near Eden.
* until late Thursday night.
* At 8 PM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by tonight and continue to rise to
  near 11.9 feet by Wednesday morning. The river will fall below 
  flood stage by early Thursday afternoon.
* At 12.0 feet, water encroaches on some homes along Dashers Landing 
  Road and Yarbrough Landing Road. Davis Landing Road also becomes 
  impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$
6 follow-up statements
430 
WGUS82 KCHS 311424
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1024 AM EDT TUE MAY 31 2016

GAC029-031-051-103-011424-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-160603T1400Z/
/EDEG1.1.ER.160531T0150Z.160601T0600Z.160603T0200Z.NO/
1024 AM EDT TUE MAY 31 2016

The Flood Warning continues for
  The Ogeechee River Near Eden.
* At 9 AM Tuesday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 12.5 feet by early Wednesday 
  morning. The river will fall below flood stage Thursday night.
* At 12.0 feet, water encroaches on some homes along Dashers Landing 
  Road and Yarbrough Landing Road. Davis Landing Road also becomes 
  impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$

SCC015-043-089-311454-
/O.CAN.KCHS.FL.W.0016.000000T0000Z-160531T1424Z/
/JAMS1.1.ER.160530T0730Z.160530T1500Z.160531T0907Z.NO/
1024 AM EDT TUE MAY 31 2016

The Flood Warning is cancelled for
  The Santee River Near Jamestown.
* At 9 AM Tuesday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 5 AM Tuesday.
* Forecast, the river will continue to fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
709 
WGUS82 KCHS 010050
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT TUE MAY 31 2016

GAC029-031-051-103-020050-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-000000T0000Z/
/EDEG1.1.ER.160531T0150Z.160602T0000Z.000000T0000Z.NO/
850 PM EDT TUE MAY 31 2016

The Flood Warning continues for
  The Ogeechee River Near Eden.
* At 8 PM Tuesday the stage was 12.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 12.8 feet by Wednesday 
  evening then begin a slow fall.
* At 12.0 feet, water encroaches on some homes along Dashers Landing 
  Road and Yarbrough Landing Road. Davis Landing Road also becomes 
  impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$
013 
WGUS82 KCHS 011412
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 AM EDT WED JUN 1 2016

GAC029-031-051-103-021412-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-160604T0600Z/
/EDEG1.1.ER.160531T0150Z.160601T0700Z.160603T1800Z.NO/
1012 AM EDT WED JUN 1 2016

The Flood Warning continues for
  The Ogeechee River Near Eden.
* At 9 AM Wednesday the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Friday afternoon.
* At 12.0 feet, water encroaches on some homes along Dashers Landing 
  Road and Yarbrough Landing Road. Davis Landing Road also becomes 
  impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$
780 
WGUS82 KCHS 020132
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
932 PM EDT WED JUN 1 2016

GAC029-031-051-103-030132-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-160603T1030Z/
/EDEG1.1.ER.160531T0150Z.160601T0700Z.160602T2230Z.NO/
932 PM EDT WED JUN 1 2016

The Flood Warning continues for
  The Ogeechee River Near Eden.
* At 9 PM Wednesday the stage was 12.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Thursday 
  evening.
* At 12.0 feet, water encroaches on some homes along Dashers Landing 
  Road and Yarbrough Landing Road. Davis Landing Road also becomes 
  impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$
643 
WGUS82 KCHS 021408
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 AM EDT THU JUN 2 2016

GAC029-031-051-103-030800-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-160603T0800Z/
/EDEG1.1.ER.160531T0150Z.160601T0700Z.160602T2000Z.NO/
1008 AM EDT THU JUN 2 2016

The Flood Warning continues for
  The Ogeechee River Near Eden.
* At 9 AM Thursday the stage was 11.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage late this
  afternoon.
* At 11.5 feet, the Morgans Bridge boat ramp is inaccessible.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$
148 
WGUS82 KCHS 030128
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EDT THU JUN 2 2016

GAC029-031-051-103-030158-
/O.CAN.KCHS.FL.W.0017.000000T0000Z-160603T0800Z/
/EDEG1.1.ER.160531T0150Z.160601T0700Z.160602T1900Z.NO/
928 PM EDT THU JUN 2 2016

The Flood Warning is cancelled for
  The Ogeechee River Near Eden.
* At 9 PM Thursday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 3 PM Thursday.
* Forecast, the river will continue to fall to 9.7 feet by Saturday 
  morning.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at May 30, 7:32 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 30, 7:32 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
732 PM EDT MON MAY 30 2016

.SYNOPSIS...
The remnants of once Tropical Storm Bonnie will continue to
gradually move off to the northeast tonight through the middle of
the week. A cold front could then approach the region late in the
week and become stationary this weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The remnants of Bonnie continue to spiral near the Santee River in
a position not too far from Moncks Corner and Lake Moultrie,
still stuck in a nebulous flow. Overall not too much change in
position through the night with the system possibly shifting back
toward the coast overnight.

The greatest concern will continue to be the potential for
locally heavy rains with PWAT still in excess of 1.7 or 1.8 inches
and bands of rain that will continually rotate counter-clockwise
around the low. The most concentrated region for possible minor
flooding concerns will be over the Charleston quad-county area
this evening, but due to a noticeable differential heating
boundary closer to the Savannah River in a demarcation zone
between cloudier skies north and clearer skies to the south, a
few brief hard downpours can occur through sunset in the South
Carolina communities closer to the Savannah River. Rainfall
amounts could reach as much as 1/4 to 1/2 inch in a few spots. No
major flooding concerns will occur, but some ponding of water will
occur. With the loss of daytime heating the coverage and
intensity of rains will diminish. Expect an increase in convective
rainbands out over the Gulf Stream after 2 or 3 am Tuesday.

With such a saturated air mass, not much drop in temps will occur
over South Carolina tonight, while in Georgia, which was able to
warm considerably early today, a larger diurnal range will
transpire. On average temps will bottom out in the mid and upper
60s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Tuesday and Tuesday night: Other than the presence of the remnants
of Bonnie slowly pushing off to the northeast, the overall pattern
looks to be quite nebulous. The models are a bit at odds with the
track of the remnant center of circulation of Bonnie, but regardless
it will have no real impact on the forecast other than the
prevailing northwest to west flow across the area. Overall
convective activity on Tuesday is expected to be focused mainly
across southeast South Carolina which is where the modestly better
moisture will reside. Regardless, the forecast still only features
slight chance to chance pops mainly for afternoon and evening
showers and storms. Any lingering activity will diminish in the
evening and the overnight will see the best chance for development
shift to the coastal waters. Cloud cover will likely be less than
Monday, though still concentrated closer to the center of Bonnie. As
such, temperatures will be warmer and we will see highs in the
mid/upper 80s for southeast South Carolina and upper 80s to low 90s
in southeast Georgia. Overnight lows will be mild, only falling to
around 70.

Wednesday through Thursday: The transition to a pattern much more
typical of summer will take hold with subtle riding well south of
the main belt of westerlies across the northern CONUS. The weakly
forced surface pattern will yield what should be typical summer
diurnal convection each afternoon. Pops feature 30-40 percent
chances each afternoon and evening. The threat for organized severe
thunderstorms is quite low, but we can't totally count out a couple
of strong to severe storms where boundary interactions occur. Highs
will be in the upper 80s to around 90 with lows around 70.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Models are in fairly good agreement through the long term period.
Weak high pressure will give way to a cold front approaching from
the west Friday into Saturday. The front will then likely stall over
or near the area through weekend, before eventually dissipating.
Rain chances will stay in the forecast each day, peaking in the
afternoon when instability is greatest. Temperatures will be near
or slightly above normal.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
KCHS: Light to moderate showers will continue early tonight in
proximity to the remnant circulation of Bonnie off to the
northeast, resulting in occasional MVFR conditions. Although the
showers should diminish overnight, MVFR or possible IFR conditions
will persist into Tuesday with considerable moisture to still
persist in the boundary layer. We are forecasting only VCSH and a
return top VFR weather after 18z Tuesday, but there does remain a
risk for heavier showers or possibly even a TSRA if enough heating
and instability are able to develop.

KSAV: Isolated to scattered SHRA/TSRA along a well defined
convergence zone on the south edge of a counter-clockwise
circulation not far to the north of the Savannah River will
likely stay outside the airfield this evening before diminishing.
Otherwise we are currently forecasting VFR conditions through 00z
Wednesday, although there is a low end risk for some fog/stratus
around 10-14z Tuesday and isolated SHRA/TSRA late Tuesday
afternoon.

EXTENDED AVIATION OUTLOOK...Mainly VFR. Low risk for flight restrictions
from mainly afternoon showers/thunderstorms and early morning
fog/stratus.

&&

.MARINE...
Tonight: The remnants of once TS Bonnie will be slowly shifting
northeast along the central/northern SC coast, causing a Gentle to
Moderate west-northwest flow throughout. Seas will be a mixture of
wind driven waves from off the land and lingering small swells,
achieving no more than about 2 or 3 ft. Potential exists for a
flare-up of convection out near the Gulf Stream late tonight, but
coverage should be no more than scattered showers and a few
t-storms.

Tuesday through Saturday: The remnant circulation of Bonnie will
continue to move away to the northeast through Tuesday, leaving a
rather benign pattern in place into the weekend. Winds will continue
to be west to northwest Tuesday and Tuesday night, before shifting
to light onshore through the end of the period. Wind speeds are
expected to be less than 15 knots through the week with seas
generally 1-3 feet, up to 4 feet at times in the outer waters.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...BSH
LONG TERM...ECT
AVIATION...
MARINE...
Hazardous weather outlook, May 30, 7:54 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT MON MAY 30 2016

SCZ044-045-050-052-010000-
DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
754 PM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAINFALL...THE REMNANTS OF TROPICAL DEPRESSION BONNIE WILL
SLOWLY MEANDER ALONG THE CENTRAL AND NORTHERN PORTIONS OF THE
SOUTH CAROLINA COAST THROUGH TONIGHT. HEAVY RAINFALL IS POSSIBLE
WHICH COULD PRODUCE LOCALIZED FLOODING...MAINLY IN LOW LYING AND
POOR DRAINAGE AREAS THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-010000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
754 PM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-010000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
754 PM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 30, 7:39 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT MON MAY 30 2016

GAZ101-SCZ042-047-051-310030-
EFFINGHAM GA-INLAND JASPER SC-HAMPTON SC-COASTAL JASPER SC-
739 PM EDT MON MAY 30 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES UNTIL 830 PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARNETT...OR 15 MILES SOUTH OF LAKE WARREN
STATE PARK...MOVING SOUTH AT 25 MPH.

  HAZARD...STRONG WINDS 30 TO 40 MPH.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RIDGELAND...JASPER...HARDEEVILLE...FURMAN...SCOTIA...SWITZERLAND...EBENEZER
AND TARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3271 8113 3236 8090 3234 8093 3227 8118
      3264 8133
TIME...MOT...LOC 2338Z 346DEG 20KT 3262 8121

Nearby

River Flood Warnings in Georgia, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.